Hi you guys, I'm new to this whole allergy shot thing. Started allergy shots this past October and everything seemed ok. No increase in symptoms or anything. So I missed my shots for 3 wks consecutively due to being sick and then the holidays and returned this past Monday. They used the same dose of serum that was used in the last day that I received the shots last month. I felt fine the rest of that evening. Tuesday morning I awoke feeling strange. It began with a massively painful headache and the runs(sorry if TMI), which progressed to pressure in my head. I haven't had much ear pressure issues since attacking allergies full on, but lo and behold- ear pressure began too. I went to urgent care after work and was checked out and told it was either a virus (not likely) or a reaction to the serum (likely). My allergist thinks that the only reactions to allergy shots are anaphylactic ones, and told me I probably have the flu. I'm kinda nervous about going in again on Monday for more shots, but he told me to come. I am planning on asking him how to get these breakthrough symptoms under control, but I just wanted to ask if anyone has had this experience with breakthrough symptoms while on allergy shots. I take Zyrtec daily and was just put back on singulair and Flonase when I called my allergist to inform him of my reaction. I've also been taking ibuprofen for when the pressure/headaches get really bad and my husband has just had me try excedrin migraine as I type this to see if it will budge the head pressure. Any thoughts?
I'm inclined to say it wasn't the allergy shot. Since October isn't all that long so you haven't built up very much if you were just going oncee a week (I did twice a week for build up faster). So the serum wasn't very strong yet - about 10 or 12 weeks?
Thanks for your input. I hope I will get some more information on Monday when I go in for shots. I've been trying to pinpoint the cause all week so far, but honestly, who knows? I think it could have been a reaction because it caused my allergy symptoms to flair up. Otherwise I've not been feeling sick. No sore throat or stuffy nose or anything. I might be wrong. Just thought I'd get a little feedback on this because its very annoying and causes me undue anxiety. Felt like I was making progress and now a setback. Also, do you guys like singulair? I tend to be unsure if it helps me in combo with Zyrtec and Flonase.
I took it for a couple of months for asthma related issues and never noticed a differnce so quit it. It seems to be that way- either it works or it doesn't - no in between. Flonase worked well and I take a Zyrtec every day. My shots worked well but I am one for whom they only last about 10-20 years. So at age 67 (in 2 weeks) I've done them 3 times - teens, 30's, 50's.